3 doctors weighed in:

I've been on ritalin (methylphenidate) for a year, but i'm now suffering from frequent chest pains. Should I stop taking ritalin (methylphenidate)?

3 doctors weighed in
Dr. Bradley Radwaner
Internal Medicine - Cardiology
1 doctor agrees

In brief: Yes

The development of any chest pain requires proper evaluation by a physician.
While it may be related to a minor non -serious issue, Ritalin (methylphenidate) is a known cardiac stimulant. It can provoke extra heart beats , elevate blood pressure and in some instances even provoke a heart attack.

In brief: Yes

The development of any chest pain requires proper evaluation by a physician.
While it may be related to a minor non -serious issue, Ritalin (methylphenidate) is a known cardiac stimulant. It can provoke extra heart beats , elevate blood pressure and in some instances even provoke a heart attack.
Dr. Bradley Radwaner
Dr. Bradley Radwaner
Thank
Dr. Eric Toloza
Surgery - Thoracic

In brief: Probably

Consult with your doctor to possibly switch you to a different add/adhd medication.

In brief: Probably

Consult with your doctor to possibly switch you to a different add/adhd medication.
Dr. Eric Toloza
Dr. Eric Toloza
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors